Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 7, 2017, 1:56 PM CST for Barbour County, Bullock County, Pike County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 1:56 PM CST (19:56 UTC)
- Expired
- Feb 7, 2017, 2:45 PM CST
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barbour County, AL, Bullock County, AL, Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WUUS54 KBMX 071956
SVRBMX
ALC005-011-109-072045-
/O.NEW.KBMX.SV.W.0023.170207T1956Z-170207T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
156 PM CST TUE FEB 7 2017
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northeastern Pike County in southeastern Alabama...
Southern Bullock County in southeastern Alabama...
Central Barbour County in southeastern Alabama...
* Until 245 PM CST
* At 155 PM CST, severe thunderstorms were located along a line
extending from near Beans Crossroads to Banks, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Troy, Midway, Clayton, Louisville, Banks, Beans Crossroads, White
Oak, Pickett, Barbour County Public Lake Dam, Spring Hill, Gaino,
Boot Hill, Comer, Aberfoil, Linwood, Josie, Monticello, High Ridge,
Perote and Three Notch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3176 8592 3207 8593 3216 8543 3215 8543
3215 8529 3179 8528
TIME...MOT...LOC 1955Z 259DEG 39KT 3207 8584 3181 8584
HAIL...<.75IN
WIND...60MPH
$$
32/Davis2 follow-up statements
703
WWUS54 KBMX 072009
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
209 PM CST TUE FEB 7 2017
ALC005-011-109-072045-
/O.CON.KBMX.SV.W.0023.000000T0000Z-170207T2045Z/
Pike AL-Bullock AL-Barbour AL-
209 PM CST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR EAST CENTRAL PIKE...SOUTHEASTERN BULLOCK AND CENTRAL BARBOUR
COUNTIES...
At 209 PM CST, severe thunderstorms were located along a line
extending from near Aberfoil to near Boot Hill, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Midway, Clayton, Louisville, Gaino, White Oak, Pickett, Boot Hill,
Comer, Aberfoil, Barbour County Public Lake Dam, Spring Hill, Josie,
Three Notch, Tanyard, Clayton Municipal Airport, Monticello, Mount
Andrew, Millers Ford, Batesville and Perote.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3177 8578 3209 8578 3216 8543 3215 8543
3215 8529 3179 8528
TIME...MOT...LOC 2009Z 259DEG 39KT 3210 8568 3184 8568
HAIL...<.75IN
WIND...60MPH
$$
32/Davis801
WWUS54 KBMX 072020
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
220 PM CST TUE FEB 7 2017
ALC109-072030-
/O.CAN.KBMX.SV.W.0023.000000T0000Z-170207T2045Z/
Pike AL-
220 PM CST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3212 8562 3216 8543 3215 8543 3215 8529
3179 8528 3178 8567
TIME...MOT...LOC 2020Z 259DEG 39KT 3212 8555 3186 8555
$$
ALC005-011-072045-
/O.CON.KBMX.SV.W.0023.000000T0000Z-170207T2045Z/
Bullock AL-Barbour AL-
220 PM CST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR SOUTHEASTERN BULLOCK AND CENTRAL BARBOUR COUNTIES...
At 220 PM CST, severe thunderstorms were located along a line
extending from near Midway to near Boot Hill, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Midway, Clayton, Louisville, Gaino, White Oak, Pickett, Boot Hill,
Comer, Barbour County Public Lake Dam, Spring Hill, Three Notch,
Clayton Municipal Airport, Mount Andrew, Millers Ford and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3212 8562 3216 8543 3215 8543 3215 8529
3179 8528 3178 8567
TIME...MOT...LOC 2020Z 259DEG 39KT 3212 8555 3186 8555
HAIL...<.75IN
WIND...60MPH
$$
32/DavisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 11:18 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 7, 11:18 AM CST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1118 AM CST Tue Feb 7 2017 .UPDATE... For 18Z Aviation. && .DISCUSSION... The first line of thunderstorms has moved into west Alabama this morning. The activity has plenty of lightning, but the air mass is still fairly stable with surface based lifted indices just below zero across far west Alabama. These storms could produce some small hail for the next few hours due to higher mid level lapse rates in this area. Outside the convective line over west Alabama, the activity has been mostly showers, due to strong capping inversion from 12z BMX sounding. As expected, the early morning clouds ad rain will help stabilize the air mass for this afternoon. For this afternoon, the most unstable air will remain well west of the current rain activity, closer to the Mississippi river. However, the air mass across east Alabama will have a chance to destabilize, due to greater heating and less contamination from current rain activity. For now, a low confidence severe threat will be maintained for all of central Alabama. 58/rose && .AVIATION... 18Z TAF Discussion. IFR ceilings have generally improved to MVFR across the area as the area of rain and embedded tsra continues to spread eastward. Have included tempo groups for this afternoon to indicate time that the stronger storms are most likely to occur but this could change based on future development and will amend as necessary. The bulk of the heaviest activity should be moving east of the area by 00z but expect clouds and visibilities to lower to IFR or LIFT overnight as plenty of low level moisture lingers. Ceilings will gradually lift after 12Z but MVFR conditiones expected to persist through the remainder of the forecast period. Southerly wind flow will persist throughout the forecast period. 41 && .FIRE WEATHER... Showers and thunderstorms will spread across the area Today as an upper level impulse moves across the area. A cold front will push southward across central Alabama Wednesday night, and bring another round of showers and thunderstorms. Clearing and colder Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 66 55 71 43 51 / 80 40 30 30 0 Anniston 68 57 73 45 53 / 80 40 20 30 0 Birmingham 68 56 73 44 53 / 80 40 20 20 0 Tuscaloosa 70 58 74 44 56 / 80 20 20 20 0 Calera 68 57 74 45 56 / 80 40 20 20 0 Auburn 68 58 72 51 58 / 80 40 20 20 0 Montgomery 73 59 77 53 61 / 80 40 20 20 0 Troy 71 59 76 53 62 / 80 40 20 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Feb 7, 1:23 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CST Tue Feb 7 2017 ALZ011>015-017>050-082230- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 123 PM CST Tue Feb 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. THERE IS A LOW CONFIDENCE THREAT FOR SEVERE THUNDERSTORMS THROUGH 5 PM FOR AREAS SOUTH OF A LINE FROM SELMA TO AUBURN. THE THREATS INCLUDING DAMAGING WINDS, LARGE HAIL, AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SECOND SYSTEM COULD BRING A LOW END THREAT OF DAMAGING WINDS AND LARGE HAIL FOR WEDNESDAY AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL ALABAMA AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THIS AFTERNOON AND AGAIN ON WEDNESDAY.
In the hours before
Special weather statement, Feb 7, 9:23 AM CST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
923 AM CST TUE FEB 7 2017
ALZ023-071600-
Tuscaloosa AL-
923 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR TUSCALOOSA COUNTY UNTIL 1000 AM
CST...
At 922 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Samantha to 6 miles northwest
of Eutaw. Movement was east at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Tuscaloosa, Northport, Holt, Moundville, Lake View, Brookwood,
Coaling, Vance, Coker, Tuscaloosa Amphitheater, Lake Wildwood,
Mercedes Benz Of Alabama, Binion Creek Landing, Bryant Denny Stadium,
Shelton State Community College, Lake Lurleen State Park, University
Mall, Deerlick Creek Campgrounds, Bankhead Lock And Dam and Abernant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3352 8784 3352 8767 3361 8763 3359 8732
3352 8732 3351 8726 3349 8730 3349 8733
3346 8734 3331 8716 3328 8707 3322 8710
3324 8714 3319 8720 3313 8720 3313 8728
3309 8731 3301 8732 3301 8771 3302 8783
TIME...MOT...LOC 1522Z 259DEG 37KT 3346 8773 3291 8795
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 9:51 PM CST | Dense Fog Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 7 more | 8 hr |
| Feb 7, 9:23 AM CST | Special Weather Statement | BMX | Tuscaloosa | 37 min |
| Feb 7, 1:29 PM CST | Tornado Warning | BMX | Montgomery | 31 min |
| Feb 7, 1:46 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 44 min |
| Feb 7, 2:11 PM CST | Special Weather Statement | BMX | Tuscaloosa | 49 min |
| Feb 7, 2:24 PM CST | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 66 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.